Friday, November 19, 2010

Tdap and Thyroid: My Reaction to the Injection

I know, as a person with an autoimmune disease, that I need to keep up with my shots. I had not had a tetanus booster in over 20 years. At the last doctor visit I had, I was told that I needed to get the tdap (tetanus, diptheria, pertussis) booster. I had kept forgetting to go by the injection clinic and get it done. Couple Tuesdays ago, when my daughter had teen group, I decided that I would get it done then (because I remembered this time!).

While the injection itself did not hurt, they did tell to keep my arm moving or massage it, because it would stiffen up and be sore. That soreness came about 10 minutes after, and it's still here. As a matter of fact, it's worse now than it was the day before. I remember getting these shots as a kid, and even when I had my car accident in 1987, but I don't remember feeling this miserable. I don't remember how much it hurts to lift my right arm above my head, or my whole arm and neck being affected, or how much more tired I've been since receiving the shot. I also had somewhat of a brain fog. I kept thinking the assignment I did, for a class I'm taking at the community college, was going to come back with a very low grade. I honestly couldn't focus on it.

I can't honestly say if it was my thyroid disease that contributed to the reaction I got from the injection, but I do know that that has never happened to me before. I wonder if anyone else with thyroid disease has had this reaction. I think it's time to research a little.